Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

80 Mgs Of Prozac A Day


  • Please log in to reply
6 replies to this topic

#1 idontknowmyself

idontknowmyself

    Junior Member

  • Junior Member
  • PipPip
  • 102 posts

Posted 07 April 2007 - 01:41 AM

I been on prozac for 6 years + and i like it alot actually..i just today raised the dosage to 80 mgs i believe thats as high as you can go on the prozac and was wondering if anyone is on that dose or a 60 mg dose and what effects are you experiencing. Side effects etc..

Thanks.


:hearts: gotta run

#2 Guest_SarahN_*

Guest_SarahN_*
  • Guests

Posted 07 April 2007 - 03:58 AM

Hi Idontknowmyself,

I have been on 60 mgr a day for a few months now, did you raise the dosage yourself? I would recommend not increasing your own dosage but have it controlled by your GP or Pdoc. I doubt you will experience more side effects, they usually occur when first started at a low dosage. I never experienced side effects after the initial side effects when I first started at 20 mgr/day.

I also wonder why you would increase after 6 years, I wonder if maybe the meds has pooped out on you and maybe you would need to switch to a different AD altogether? :bump:

SN :hearts:

#3 starr

starr

    Silver Member

  • Silver Member
  • PipPipPipPipPipPip
  • 1,017 posts
  • Location:North Carolina, USA

Posted 07 April 2007 - 09:13 AM

Hi,

I am also on 80mg of prozac and did not have any side effects from
the increase. I am however going to try to go back down to 60 to
see if it will hold me. I hate being on such a high dose but that is
what it takes for me. Best wishes,

starr

#4 idontknowmyself

idontknowmyself

    Junior Member

  • Junior Member
  • PipPip
  • 102 posts

Posted 07 April 2007 - 10:51 AM

Hi Idontknowmyself,

I have been on 60 mgr a day for a few months now, did you raise the dosage yourself? I would recommend not increasing your own dosage but have it controlled by your GP or Pdoc. I doubt you will experience more side effects, they usually occur when first started at a low dosage. I never experienced side effects after the initial side effects when I first started at 20 mgr/day.

I also wonder why you would increase after 6 years, I wonder if maybe the meds has pooped out on you and maybe you would need to switch to a different AD altogether?


SarahN, because my issues/depression is more of a self esteem/self confidence issue more than it is medication. Its not the matter of finding the right medicine its lots of therapy issues to work on. Im on the prozac just to keep the depression at bay. Im a mess :bump: My perception of the world never came back to see the light and feel the air since i was first diagnosed in 1998 but a very humerous part of me believes it can slowly come back. Emotional detachment is my way of dealing with anything ever since i was a child and im still one trapped in a 30 year old body. Gets too much at times!

Life doesnt wait for anyone to come onboard. It goes on. I pause and get stuck in a moment for 9 years, too much for me to handle! :hearts:

#5 Sheepwoman

Sheepwoman

    Administrative Mod/Coordinator

  • Admin Team- Mod/Administrator
  • 27,892 posts
  • Gender:Female
  • Location:Santa Rosa CA

Posted 07 April 2007 - 12:18 PM

Have you tried CBT therapy with your tdoc? I found it to be very rewarding and it taught me to think in the here and now.

After 14 years of Prozac at 20mg, it started to have no effect. It was gradually raised to 80mg to see if that would help. There were no side-effects in relation to the increased dose. Prozac was no longer helping as it did before, so I waken off of it and put on another med.

Did you raise your dosage with your pdoc's permission?
Sheepwoman :hearts:
It is not the life I lived; but the life I leave behind. Posted Image
Sheepwoman

God will give you no more than you can handle. This is all a test to see if you are really ready for the good things that are going to come your way. All this pain is going to come back and make me stronger.-Clarence Clemmons 1942-2011

Everything I know, I know because I love. Leo Tolstoy War and Peace

#6 idontknowmyself

idontknowmyself

    Junior Member

  • Junior Member
  • PipPip
  • 102 posts

Posted 07 April 2007 - 12:28 PM

sheepwoman no i did it myself, what other meds have you tried after prozac? and no im not in therapy now..

#7 FreeRadical

FreeRadical

    Newbie

  • Newbie
  • Pip
  • 15 posts

Posted 07 April 2007 - 06:31 PM

I've been on 80 mg for awhile, I ramped up fairly quickly from 20 mg's. I had side effects from the beginning, loss of sexual motivation, I would cry at the drop of a hat, no appetite, and I still had severe depression until I was perscribed wellbrutrin. I feel pretty good now so I am going to decrease the prozac, I don't think it has ever really helped, just not the right med for me and I think my pdoc ramped me up to fast, he originally perscribed it for OCD. I don't like being on all the meds, my therapist says I'm still in denial but I disagree and am really trying hard with self help techniques so I can get off the meds. Everything I do goes through VA as mine is a military connected disability although SS disagrees that I 'm disabled. I am going to find the inner strength to beat this. I don't care that they say it's a chemical imbalance or whatever. I know exactly what caused my ocd, depression and anxiety and i am just going to have to deal with all of it face to face and come off my meds and get my life back. I refuse to believe my pdoc when he says I'll be on the meds forever.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users